Carbimazole Induced Cholestatic Hepatitis in Graveâ€™s Disease â€“ A Case Report
AbstractGraveâ€™s disease is the most common cause of hyperthyroidism. Antithyroid drugs are usually well tolerated in majority of patients but serious side effects in the form of allergy, agranulocytosis, aplastic anaemia, vasculitis, hepatitis etc occur in 3 â€“ 12% of treated patients. Carbimazole is extensively used as the drug of choice except in pregnancy, where propylthiouracil is preferred. We report a case of 35 year old female patient with Graveâ€™s disease, who developed cholestatic jaundice following administration of carbimazole for 2 months. Symptoms and laboratory abnormalities subsided on withdrawal of carbimazole and Graveâ€™s thyrotoxicosis was managed with propranolol and propyl-thiouracil.
Copyright (c) 2016 Annals of King Edward Medical University
This work is licensed under a Creative Commons Attribution 4.0 International License.
This is an open-access journal and all the published articles / items are distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.